Hail, McCurtain
- When
- September 28, 6:11 PM CST
- Where
- McCurtain County, Wright City
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 34.050, -95.000
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Sep 28, 1:56 PM CST, 4 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 256 PM CDT WED SEP 28 2005 .DISCUSSION... COLD FRONT APPEARS TO BE MAKING GOOD PROGRESS THROUGH CENTRAL OKLAHOMA THIS MID AFTERNOON. STILL VERY LIMITED CONVECTION ALONG THE FRONT....BUT MOISTURE ALONG THE FRONT HAS BEEN LIMITED THUS FAR. DEVELOPMENT IN CWA STILL LOOKS TO BE LATE AFTERNOON OVER SOUTHEAST OKLAHOMA AND WESTERN ARKANSAS. THEN EARLY EVENING HOURS FOR NORTHEAST TEXAS AND MID TO LATE EVENING HOURS FOR ALL OF NORTH LOUISIANA. THREAT FOR SEVERE STORMS REMAINS LIKELY WITH GOOD HEATING ALL AFTERNOON AND DEWPOINTS RUNNING IN THE LOW TO MID 70S CURRENTLY. POTENTIAL SEVERE CRITERIA FOR WIND AND HAIL REMAINS A POSSIBILITY WITH DEVELOPING SURFACE BASED CONVECTION INTO THE EARLY EVENING...AND THEN CARRYING INTO THE NIGHT AND ACROSS CWA WITH THE DEVELOPMENT OF A GOOD PRE FRONTAL TROUGH. ACTIVITY SHOULD NOT LINGER ANYWHERE...SO FLOODING SHOULD NOT BE A CONCERN. OVERNIGHT THE SEVERE THREAT WILL BE DIMINISHING...WITH THUNDERSTORM CONTINUING SOUTHEASTWARD ALONG THE FRONT. COLD AIR ADVECTION GOOD AT LOWER LEVELS SHOULD EVENTUALLY CLEAR SKIES FOR MOST OF AREA...BUT EVEN IN THE FACE OF SEPTEMBER SUNSHINE THE HIGHS SHOULD BE NEARLY 20 DEGREES COOLER THIS TIME TOMORROW. WINDS WILL BEGIN TO SUBSIDE INTO TOMORROW NIGHT...BUT MAY NOT LAY DOWN UNTIL RIGHT AT DAWN FRIDAY MORNING. SO...RADIATION COOLING COULD BE BETTER...BUT STILL LOOKING AT BELOW SEASONAL LOWS FOR NEXT COUPLE OF MORNINGS. SLIGHT BIT OF RIDGING INTO THE WEEKEND SHOULD ALLOW FOR TEMPS TO WARM BACK TO SEASONAL RANGES FOR WEEKEND. PUT IN SLIGHT CHANCE FOR MOST AREAS SUNDAY WITH A SHORT WAVE ACROSS ARKANSAS...AND GFS SHOWING A FAIR AMOUNT OF ACTIVITY PERHAPS PUSHING IN OFF THE GULF. EXPECT A DRY START TO THE WORK WEEK AS RIDGE BUILDS AHEAD OF NEXT COOL FRONT DUE IN AROUND MIDWEEK TIME FRAME. && .PRELIMINARY POINT TEMPS/POPS... SHV 64 77 54 83 / 60 20 0 0 MLU 64 75 51 81 / 60 20 0 0 DEQ 59 76 47 81 / 60 10 0 0 TXK 61 76 51 81 / 60 10 0 0 ELD 60 74 48 82 / 60 10 0 0 TYR 65 79 55 83 / 60 20 0 0 GGG 64 78 54 83 / 60 20 0 0 LFK 67 79 57 85 / 60 40 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 13/24
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT WED SEP 28 2005 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-291100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT WED SEP 28 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... A STRONG COLD FRONT WILL BE ENTERING THE MIDDLE RED RIVER VALLEY COUNTRY OF NORTHEAST TEXAS...SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS THIS EVENING. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ALONG AND AHEAD OF THIS FEATURE TONIGHT. PRIMARY SEVERE THREAT LATER TONIGHT WILL BE STRONG AND DAMAGING WIND GUST WITH A MARGINAL HAIL THREAT. AFTER MIDNIGHT...WHILE SHOWERS AND THUNDERSTORMS WILL BE ONGOING ACROSS THE REGION...THE SEVERITY OF THE ACTIVITY SHOULD BEGIN TO WEAKEN AS THE COLD FRONT BEGINS TO PRESS INTO EAST CENTRAL TEXAS AND NORTH CENTRAL LOUISIANA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...MAY BE NEEDED TONIGHT. 13/24
The Western Arkansas radar (KSRX), 150 km away, was scanning. The volume nearest the first event began at 00:12 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2005Every state in 2005This day in weather historyWarnings in Oklahoma, September 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5480944.